Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Vaginal infection after the use of antibiotics - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Vaginal and Uterus Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
User :   I had a sinus infection and was prescribed Augmentin 875-125 mg tab to take 1 per day. I developed a bad yeast infection so I stopped taking the augmentin and went on monistat for 3 days. ON day 2 I got my period and was using tampons and the monistat not a good combination. It irritated the area so I stopped using tampons. My inner labia has developed a small ball and is inflamed around my outer side of the inner labia. I was told if monistat did not work for 3 days try to go on it for 7 days. It has been 7 days and the area outside still has a slight itch, but with the cream no itch. The ball that developed on the inner labia is not growing or shrinking. It is discomforting to sit. How do I get rid of this. Also I am taking human growth hormone, should I continue taking it while this is all going on?
Doctor :   Hi
User :   hi
Doctor :   Are you experiencing discharge associated with the inflammation?
User :   No none, that is gone.
User :   that was gone since the first 3 days
Doctor :   Do you have burning sensation while passing urine?
Doctor :   Are you sexually active?
Doctor :   May I know your age?
User :   I did have a burning sensation because the ball look like it opened a little. I have not had sex in the past 4 years.
User :   my age is 38
Doctor :   Ok
Doctor :   Do you have history of diabetes?
Doctor :   Have you had similar symptoms in the past?
User :   no history of diabetes. Is this a borland cyst or labia minora
Doctor :   Ok
Doctor :   Let me explain to you.
User :   Never had this before ever. When i was prescribed the augmentin I was told 9 out of 10 i would get a yeast infection. I have never had a yeast infection that bad.
Doctor :   Absence of discharge and only itch alone is an unusual finding of yeast infection.
User :   1st 3 days of the yeast infection was discharge
Doctor :   I agree with you that antibiotics can increase the chances yeast infections, however I presume that the symptoms may have improved with the use of monistat preparations.
Doctor :   Since you report of a locally inflamed lesion and itching located at a specific inflammed region, there are high chances that it is may be an inflammed gland or follicles.
User :   I was also told that this infection might be resistant to monistat and that is why the small ball has developed. That some yeast infection require different medication. Do you mean an ingrown hair or a borland cyst?
Doctor :   However without a physical examination, I cannot be absolutely sure of my opinion.
Doctor :   A physical examination and a smear test from the lesion can differentiate between a local fungus growth or an bortholin cyst/follicultitis
User :   Should I continue with my HGH or could the HGH be making it worse.
Doctor :   And if tests suggest an yeast infection, you may need oral antifungal medications (which are better effective than local applications.
Doctor :   There are no reports of HCG affecting the present condtions,
Doctor :   you can continue using them.
User :   NOT HCG, I am taking HGH. Should I continue with my HGH or could the HGH be making it worse.
Doctor :   I am sorry, I meant HGH, has no direct effects on the present condition
Doctor :   and you can continue to use them.
User :   Thank you. So then is there a chance it could be a cancerous tumor growing on my inner labie?
Doctor :   Consult a gynecologist who after physical examination and smear tests will be able to differentiate among them 2 diagnose and will guide you further with the treatment.
Doctor :   A cancerous lesions are usually a long standing one.
Doctor :   which have a profound growth
Doctor :   are ulcerated.
User :   Ok, and the fact that it is tender and I have slight pain, does that mean anything
Doctor :   Your descriptions are against the findings of a cancer growth.
Doctor :   The symptoms are indicative of an inflammatory conditions.
Doctor :   it could be a local infection or an inflammed glands/follicles.
User :   Could it be an allergic reaction by me irritating because I used tampons and monistat together. Because that is when the area got swollen
Doctor :   A gynecologist will be able to differentiate among these 2 conditions and will guide you further.
Doctor :   Presence of pain are against allergic reaction.
Doctor :   Symptoms are suggestive of an inflammatory condition.
Doctor :   Consult a gynecologist for appropriate treatment.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor